Alert archive / California / Snow Advisories in 2007
Snow Advisory 13, NWS Reno, NV
NWS Reno, NV issued this snow advisory at Apr 15, 2007, 9:15 AM PDT for Mono County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2007, 9:15 AM PDT (16:15 UTC)
- Expired
- Apr 15, 2007, 2:44 PM PDT
- In force
- 5 hr
- Issued by
- NWS Reno, NV
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 151615 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 915 AM PDT SUN APR 15 2007 CAZ073-152300- /O.NEW.KREV.SN.Y.0013.070415T1615Z-070415T2300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 915 AM PDT SUN APR 15 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. ABOVE 6500 TO 7000 FEET...SNOWFALL OF 3-6 INCHES WITH LOCAL AMOUNTS UP TO 10 INCHES CAN BE EXPECTED THROUGH THIS AFTERNOON. BELOW 6500 FEET...A FEW INCHES OF SNOWFALL ON GRASSY SURFACES IS EXPECTED...HOWEVER TEMPERATURES NEAR OR ABOVE FREEZING SHOULD KEEP ROADS SLUSHY OR WET...ALTHOUGH VERY LOW VISIBILITIES ARE POSSIBLE IN PERIODS OF HEAVIER SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. HAVE CHAINS OR SNOW TIRES AVAILABLE...AS TRAVEL RESTRICTIONS ARE LIKELY OVER PASSES ALONG HIGHWAY 395. $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 WWUS45 KREV 152144 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 244 PM PDT SUN APR 15 2007 CAZ073-152245- /O.CAN.KREV.SN.Y.0013.000000T0000Z-070415T2300Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 244 PM PDT SUN APR 15 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW ADVISORY FOR MONO COUNTY. SNOW HAS DIMINISHED TO VERY LIGHT SHOWERS OR FLURRIES...GENERALLY WEST OF HIGHWAY 395. LIGHT SNOW SHOWERS OR FLURRIES WILL END THIS AFTERNOON...WITH NO ADDITIONAL ACCUMULATION EXPECTED. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Apr 15, 4:30 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 15, 4:30 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 430 AM PDT SUN APR 15 2007 .SHORT TERM... UPPER LEVEL LOW OVER SOUTHERN CALIFORNIA WILL CONTINUE TO MOVE TO THE EAST INTO THE DESERT SOUTHWEST OVER THE NEXT COUPLE DAYS. WITH THE TROUGH AXIS ALREADY TO THE EAST OF THE AREA...WINDS HAVE SWITCHED OUT OF THE NORTH-NORTHEAST ACROSS MUCH OF THE AREA. THIS FLOW IS FAVORABLE FOR UPSLOPE CONDITIONS ON THE NORTHEAST AND EASTERN SLOPES OF THE SIERRA...NAMELY IN MONO COUNTY. WITH LOW LEVELS FAIRLY SATURATED WITH WRAP AROUND MOISTURE ON THE BACK SIDE OF THE LOW...WE ARE ALREADY SEEING SOME UPSLOPE ENHANCEMENT THIS MORNING IN MONO AND MINERAL COUNTIES...AS WELL AS FARTHER NORTH ON THE CARSON RANGE AND IN LASSEN COUNTY, CA. IR IMAGERY IS SHOWING THIS WELL OVER THE CENTRAL SIERRA...AS RADAR ISNT TOO HELPFUL IN THIS SITUATION DUE TO LOW-TOPPED NATURE OF THE SHOWERS. SNOW LEVELS WILL REMAIN AROUND 6000 FEET TODAY...WITH 2 TO 4 INCHES OF SNOW EXPECTED IN MONO AND MINERAL COUNTIES. COULD SEE SOME HIGHER LOCALIZED ACCUMULATIONS ON NORTH...NORTHEAST FACES...WITH TERRAIN ENHANCEMENT FROM THE UPSLOPE FLOW. SHOWERS WILL TAPER OFF THIS AFTERNOON/EVENING...AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. THIS RIDGE WILL BRING IN SOME SUBSIDENCE...AS WELL AS GIVING US MORE OF A WESTERLY FLOW ALOFT BY MONDAY. TEMPERATURES WILL SHOOT UP INTO THE HIGH SIXTIES ACROSS THE WESTERN NV VALLEYS ON MONDAY AFTERNOON...WITH FIFTIES IN THE SIERRA LOCATIONS. TUESDAY...A SHORTWAVE TROUGH WILL DROP OUT OF THE GULF OF ALASKA AND INTO NORTHERN CALIFORNIA BY LATE TUESDAY. UK/EURO LOOK DEEPER THAN GFS...BUT TIMING LOOKS TO BE IN GOOD AGREEMENT. THIS WILL BRING A CHANCE FOR RAIN AND SNOW ACROSS THE NORTHERN ZONES FOR TUESDAY AND TUESDAY NIGHT. STRONG WINDS WILL BE A CONCERN FOR THIS SYSTEM...AS THE GRADIENT LOOKS TO TIGHTEN UP WELL AHEAD OF THIS SYSTEM. MAY SEE WIND ADVISORIES TUESDAY FOR WESTERN NV VALLEYS...AS WELL AS THE LEE SIDE OF THE SIERRA. COLD FRONT WILL PUSH THROUGH LATE TUESDAY... BRINGING IN COLDER TEMPS ACROSS THE REGION. HOON .LONG TERM...WEDNESDAY THROUGH SATURDAY... AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD AS A BROAD UPPER TROUGH REMAINS OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WITH A BLOCKING RIDGE OVER THE CENTRAL CONUS INTO CANADA. SHORT WAVE ENERGY WILL DEEPEN THE TROUGH AT TIMES...KEEPING TEMPERATURES BELOW SEASONAL NORMALS AND PRODUCING SHOWERS AT TIMES. THE MEDIUM RANGE MODELS ARE IN AGREEMENT ON THE LARGE SCALE FEATURES BUT VARY IN THE STRENGTH OF THE TROUGH WITH THE GFS GENERALLY WEAKER THAN THE EUROPEAN AND CANADIAN MODELS. THE ECMWF HAS BEEN THE MODEL OF CHOICE WITH ITS CONSISTENCY AND BETTER HANDLING OF THE MAIN FEATURES. IT IS UNUSUAL HOWEVER TO FIND NONE OF THE GFS ENSEMBLE MEMBERS MATCHING THE STRENGTH OF THE WEDNESDAY TROUGH SHOWN BY THE OTHER MODELS. THERE WILL BE A BREAK IN THE SHOWERS WEDNESDAY NIGHT AND THURSDAY AS ONE SHORT WAVE PULLS AWAY TO THE EAST AND BEFORE THE NEXT VORT MAX APPROACHES FROM THE NORTHWEST THURSDAY NIGHT AND FRIDAY. SHOWERS WITH THIS FEATURE PERSIST THROUGH FRIDAY THEN END BY SATURDAY MORNING. RIDGING SHOULD BEGIN TO STRENGTHEN OVER THE EASTERN PACIFIC FOR THE WEEKEND. RC && .AVIATION... VFR CONDITIONS EXPECTED NORTH OF I-80 THROUGH SATURDAY NIGHT WITH ONLY ISOLATED -SHRA/-SHSN. SOUTH OF I-80 SHOWERS WILL BE MORE NUMEROUS THIS MORNING THEN DECREASE DURING THE AFTERNOON AND EVENING AS UPPER LOW MOVES INTO WESTERN AZ. AREAS OF MT OBSCUREMENT EXPECTED OVER THE CENTRAL SIERRA THROUGH 00Z WITH MVFR CIGS/VSBYS. RC && .REV WATCHES/WARNINGS/ADVISORIES... NV...LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NVZ002-004. CA...LAKE WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ072. && HTTP://WEATHER.GOV/RENO
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.